MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. COC THC MOP AMP MAMP BZO BAR MTD MDMA OX; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES

ALERE SAN DIEGO, INC. COC THC MOP AMP MAMP BZO BAR MTD MDMA OX; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Model Number DOA-1127
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
The customer reported 12 instances of false positive coc, opi, and thc results and 2 instances of conflicting opi results between august 2016 and april 2018.The customer was unable to provide the frequency of the false positive results for each specified analyte.Confirmatory testing was performed at (b)(6) toxicology and (b)(6) detention center for all 12 instances of false positive results.Confirmatory testing provided negative results each time for coc, opi, and thc.
 
Additional Manufacturer Narrative
Investigation conclusion: an investigation was performed on retention and returned products for the reported lot number.Retention and return products were tested with in-house drug-free donor urine.Results were read at 5 minutes and all devices correctly yielded negative results for all analytes.No migration issues or false positive results were observed.Manufacturing batch record review did not uncover any abnormalities.The product provides only a qualitative preliminary analytical result.A secondary analytical method must be used to obtain a confirmed result.Gas chromatography/mass spectrometry (gc/ms) is the preferred confirmatory method.There is a possibility that technical or procedural errors, as well as other interfering substances in the urine specimen may cause erroneous results.A positive result might be obtained from certain foods or food supplements.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
COC THC MOP AMP MAMP BZO BAR MTD MDMA OX
Common Device Name
ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7539235
Report Number2027969-2018-00059
Device Sequence Number19190774
Product Code DIO
UDI-Device Identifier10815845020789
UDI-Public(01)10815845020789(17)180831(10)DOA6090031
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K061718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberDOA-1127
Device Lot NumberDOA6090031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1